Alert archive / California / Wind Advisories in 2022

Wind Advisory 13, NWS Sacramento, CA

November 17, 2022

NWS Sacramento, CA issued this wind advisory at Nov 17, 2022, 2:05 PM PST. It took effect at Nov 18, 2022, 7:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2022, 2:05 PM PST (22:05 UTC)
In effect from
Nov 18, 2022, 7:00 AM PST
Expired
Nov 19, 2022, 7:00 AM PST
In force
24 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

575 
WWUS76 KSTO 172205
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
205 PM PST Thu Nov 17 2022


CAZ066-068-069-181400-
/O.NEW.KSTO.WI.Y.0013.221118T1500Z-221119T1500Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
205 PM PST Thu Nov 17 2022

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM PST
SATURDAY...

* WHAT...Northeast/east winds 25 to 40 mph with gusts 45 to 60
  mph. Wind-prone ridgetops, peaks, and gaps may have gusts 
  approach 70 mph.

* WHERE...Northeast Foothills/Sacramento Valley, Western Plumas 
  County/Lassen Park and West Slope Northern Sierra Nevada 
  Counties.

* WHEN...From 7 AM Friday to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Outdoor recreation may be impacted from the strong winds.

* ADDITIONAL DETAILS...Strongest winds likely to occur from late
  Friday afternoon and early Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
692 
WWUS76 KSTO 180955
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
155 AM PST Fri Nov 18 2022

CAZ015>018-190200-
/O.EXB.KSTO.WI.Y.0013.221118T1500Z-221119T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
155 AM PST Fri Nov 18 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM PST
THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Sacramento Valley and Carquinez Strait and Delta.

* WHEN...From 7 AM this morning to 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Outdoor recreation may be impacted from the strong winds.

* ADDITIONAL DETAILS...Strongest winds likely to occur from late
  morning through the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ066-068-069-190200-
/O.CON.KSTO.WI.Y.0013.221118T1500Z-221119T1500Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
155 AM PST Fri Nov 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
PST SATURDAY...

* WHAT...Areas of northeast winds 25 to 40 mph with gusts up to 60
  mph. Wind-prone ridgetops, peaks, and gaps may have gusts
  approach 70 mph.

* WHERE...Northeast Foothills/Sacramento Valley, Western Plumas
  County/Lassen Park and West Slope Northern Sierra Nevada.

* WHEN...From 7 AM this morning to 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Outdoor recreation may be impacted from the strong winds.

* ADDITIONAL DETAILS...Strongest winds likely to occur from late
  this afternoon into Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
646 
WWUS76 KSTO 182217
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
217 PM PST Fri Nov 18 2022

CAZ015>018-190200-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-221119T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
217 PM PST Fri Nov 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Sacramento Valley and Carquinez Strait and Delta.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Outdoor recreation may be impacted from the strong 
  winds.

* ADDITIONAL DETAILS...Strongest winds are expected on the west 
  side of the Sacramento Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ066-068-069-191500-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-221119T1500Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
217 PM PST Fri Nov 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

* WHAT...Areas of northeast winds 25 to 40 mph with gusts up to 
  60 mph. Wind-prone ridgetops, peaks, and gaps may have gusts 
  approach 70 mph.

* WHERE...Northeast Foothills/Sacramento Valley, Western Plumas 
  County/Lassen Park and West Slope Northern Sierra Nevada.

* WHEN...Until 7 AM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Outdoor recreation may be impacted from the strong 
  winds.

* ADDITIONAL DETAILS...Strongest winds likely to occur from late 
  this afternoon into Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
947 
WWUS76 KSTO 190911
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
111 AM PST Sat Nov 19 2022


CAZ066-068-069-191500-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-221119T1500Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
111 AM PST Sat Nov 19 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...Areas of northeast winds 25 to 40 mph with gusts up to 
  60 mph. Wind-prone ridgetops, peaks, and gaps may have gusts 
  approach 70 mph.

* WHERE...Northeast Foothills/Sacramento Valley, Western Plumas 
  County/Lassen Park and West Slope Northern Sierra Nevada 
  Counties.

* WHEN...Until 7 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Outdoor recreation may be impacted from the strong winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
092 
WWUS76 KSTO 191459
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
659 AM PST Sat Nov 19 2022

CAZ066-068-069-191600-
/O.EXP.KSTO.WI.Y.0013.000000T0000Z-221119T1500Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
659 AM PST Sat Nov 19 2022

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

Winds across the foothills and the northern Sierra have decreased,
and are no longer expected to reach Wind Advisory criteria. Wind-
prone gaps such as Jarbo Gap in Butte County may remain locally
gusty with gusts around 55 mph through this morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 1:55 AM PST, 12 hours 10 minutes earlier.

Area forecast discussion, Nov 17, 1:55 AM PST, 12 hours 10 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
155 AM PST Thu Nov 17 2022

.SYNOPSIS...
Dry weather with continued cool nights through the weekend.
Another round of breezy north to east winds is expected Friday
into Saturday. Shower chances may return Tuesday.

&&

.DISCUSSION...
Surface pressure gradient continues to relax and north to east
winds have diminished across much of the area. Some local gusts of
15-25 mph are still occurring in the northern Sierra (and the
windy spot of Jarbo Gap is still gusting to around 45 mph). The
lighter winds and dry airmass along with mainly clear skies have
allowed good radiational cooling, and current temperatures are
running around 10-15 degrees cooler compared to 24 hours ago
across portions of the valley that were seeing breezy north winds
early Wednesday. Dew points have come up into the lower to mid 30s
across much of the valley, so areas of frost will once again be
possible around sunrise.

NorCal will be in between wind events today with generally light
winds and temperatures close to average for mid-November.

Another trough will drop south into the Great Basin on Friday
leading to another round of gusty offshore winds. Ensembles have
been trending a little stronger with surface pressure gradients,
so it's looking like we may see a little stronger winds from this
upcoming event on Friday into Saturday compared to earlier this
week. Gusts of 30-40 mph will be possible in the valley with gusts
of 50-70 mph (locally stronger) potentially in the windier spots
of the northern Sierra. If this trend continues, wind advisories
may be posted for Friday afternoon into Saturday morning.

Behind that, ridging moves in for Sunday into Monday resulting in
lighter winds. Clear skies and a dry airmass will allow
temperatures to dip to around the freezing mark, or slightly
below, across the coldest portions of the Central Valley on
Sunday and Monday mornings.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)...
Dry pattern with cold overnight temperatures likely to hold into
Monday with coldest outlying areas of the valley expected to see
minimum temperatures around the freezing mark.

Precipitation prospects still not looking too great for Tuesday as
a weather system attempts to break through the ridge along the
west coast. Cluster analysis still indicating quite a bit of
uncertainty on its timing and strength with a majority of
clusters on the dry side with stronger ridging. Even the
"stronger" clusters indicate a relatively weak system moving
through the mean ridge. Nevertheless, we should see at least an
increase in clouds and moderating temperatures. Ensembles and
clusters indicate strong ridging returning by the middle of the
week and likely holding through at least Thanksgiving.

&&

.AVIATION...
General VFR conditions will continue over the next 24 hours. In
the Valley, surface winds generally less than 12 kts, with local
MFVR visibility in BR possible through 16Z Thursday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...None.

&&

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.